Doctors Lounge - Gastroenterology AnswersBack to Gastroenterology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/15/2017.
Forum Name: Gastroenterology Topics
Question: crohn's, colitis, and sor throats
|shabbychic - Sat Aug 04, 2007 10:45 pm||
Hello,I am a woman in my late 50s with a question.
Can anyone tell me if crohn's or colitis can cause sore throats, My throat looks like it has ulcers on it and they seem to be weeping a whitish discharge. I have gone to my doctor who said the lab test indicated that it isn't strep. This problem with my throat has been going on for about 6 mths. I do have colitis and the two seem to bother me at the same time. I have been on ampicillin for another problem but this did not help my throat. Since my doctor did not give me any indication what it could be I decided to ask here. Any help would be greatly appreciated. Besides ongoing colitis problems, I am a lung cancer survivor of many years. Hope someone can advise.
|Dr. Chan Lowe - Wed Aug 08, 2007 12:35 am||
It would be unusual for ulcerative colitis to cause this problem; however, Crohn's disease can affect the entire GI tract including the esophagus and upper GI tract. Another possibility is a condition called Behcet's syndrome.
It may be helpful for you to see a GI specialist to be evaluated and get some treatment options.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.